MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD LUER-LOK¿ SYRINGE WITH DETACHABLE BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD LUER-LOK¿ SYRINGE WITH DETACHABLE BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305782
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stopper was distorted and the scale markings were misaligned on the bd luer-lok¿ syringe with detachable bd eclipse¿ needle.This event occurred 5 times.There was no report of patient impact.The following information was provided by the initial reporter: "distorted stopper, syringe scale is skewed.".
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval?: yes.D9: returned to manufacturer on: 1/14/2022.H6: investigation: one photo and five samples were received by our quality team for evaluation.From the photo, slant scale marking was observed in reference to the bd logo and stopper edge.The team was unable to observe a distorted stopper as the photo is unclear.All samples were subjected to visual inspection.No distorted stopper was observed on the returned samples.Slight skewed scale marking was observed on all five returned samples.The samples were subjected to volumetric testing and passed.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.The root cause of the distorted stopper could not be determined as no distorted stopper was observed.Current controls to prevent this nonconformance include a vision system at the 3ml line to check for product with stopper mis-assembly and will be auto-rejected at the reject station.The vision system is also challenged every shift with accordance to the assembly process daily checklist.Although there is a slight skew in the scale marking, it does not affect the dosage of the solution as the volumetric test is within specification.An investigation was conducted at the syringe apex printing machine to find the cause of the skewed printing.The printing pad set up plays an important role to achieve good printing on the barrel.With a good printing pad set up, consistent printing is achieved as the printing pad is secured on the printing drum.It was understood that any slight skewed printing was deemed acceptable during routine inspection as this defect does not affect the volumetric test.Therefore, the root cause is attributed to the inattentiveness of the slight skewed printing defect by the production technician during printing pad set-up and by both the manufacturing and quality assurance associate during routine inspection.
 
Event or Problem Description

Brand Name
BD LUER-LOK¿ SYRINGE WITH DETACHABLE BD ECLIPSE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13294361
Report Number8041187-2022-00017
Device Sequence Number4554849
Product Code FMI
UDI-Device Identifier30382903057826
UDI-Public30382903057826
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number305782
Device Catalogue Number305782
Device Lot Number1237355
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2021
Supplement Date Received by Manufacturer02/25/2022
Initial Report FDA Received Date01/19/2022
Supplement Report FDA Received Date03/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown